MAUDE Adverse Event Report: STRYKER SPINE-US ACCULIF SYRINGE BODY; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-US ACCULIF SYRINGE BODY; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 800247
Medical Device Problem Codes Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/19/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when surgeon initially started to expand the cage, pressure would build, then the t-handle would click and then all the pressure would release.O-rings were replaced a couple of times and the steps repeated with more sterile saline the result was same.He barely got 1mm of expansion.
 
Additional Manufacturer Narrative
Method: visual inspection; functional inspection; device history review; complaint history review; risk assessment.Results: no relevant issues were found in the manufacturing records of the device lot that may have contributed to the reported event.The material of the syringe pawls is softer than the syringe plunger threads which results in deformation.Conclusion: the plausible root cause is design related.
 
Event or Problem Description

Brand Name
ACCULIF SYRINGE BODY
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5435329
Report Number3004024955-2016-00015
Device Sequence Number325166
Product Code MAX
UDI-Device Identifier07613327067118
UDI-Public07613327067118
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number800247
Device Lot Number06121407-029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/12/2016
Supplement Report FDA Received Date05/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1